MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF TORIC ASPHERIC UV ABSORBING SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF TORIC ASPHERIC UV ABSORBING SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SA6AT3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 11/10/2021
Type of Reportable Event Serious Injury
Event or Problem Description
A nurse reported following an intraocular lens implant procedure, the patient could not see well reading or distance.Near vision target not near enough for her needs.The lens was later exchanged in a secondary procedure.Additional information has been requested and received which states that this lens issue was discovered (b)(6) 2021.Patient was a contact lens wearer.She was a +2.00 hyperope.She used this left eye for near for monovision.We calculated for her a residual of -1.88 with the barrett formula.She ended up one month post op on (b)(6) 2021 with a refraction of plano-0.75x085 = 20/30.Her surgery was routine with no complications.The lens loaded easily, opened easily in the eye and centered well.Post operatively she complained of decreased near vision.Her original k readings average was 47.46 and post op three months was 47.27 so her lack of near vision was not due to a dramatic change in k readings.The issue there for was simply between the desired and achieved refractive error.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been received and it was reported that a 27.0d lens was exchanged for a 29.0d lens due to blurred vision near and distance.This does not meet criteria for reporting based on applicable medical device regulations.A lens exchange from one power to a different power is an attempt to adjust or fine tune the refractive outcome trying to achieve a desired target when the initial lens calculations did not achieve the intended outcome.There is no reported defect or fault with the lens.
 
Additional Manufacturer Narrative
Based on information received following submission of the initial report, this event does not meet criteria for reporting as a serious injury.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF TORIC ASPHERIC UV ABSORBING SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key13967111
Report Number1119421-2022-00649
Device Sequence Number14494069
Product Code HQL
UDI-Device Identifier00380652335904
UDI-Public00380652335904
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberSA6AT3
Device Lot Number12552502
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/09/2022
Supplement Date Received by Manufacturer06/29/2022
Initial Report FDA Received Date03/31/2022
Supplement Report FDA Received Date07/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL.; BSS STERILE IRRIGATING SOLUTION.; DUOVISC VISCOELASTIC SYSTEM.; XYLOCAINE.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown